zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Oscillation theorems for linear differential equations of second order. (English) Zbl 0661.34030
Some new oscillation criteria are given for second order ordinary differential equations of the form $x''(t)+a(t)x(t)=0,$ $t\ge t\sb 0$, where a is a continuous real-valued function on the interval $[t\sb 0,\infty)$ without any restriction on its sign. These criteria extend and improve previous oscillations results due to {\it I. V. Kamenev} [Mat. Zametki 23, 249-251 (1978; Zbl 0386.34032)] and {\it J. Yan} [Proc. Am. Math. Soc. 98, 276-282 (1986; Zbl 0622.34027)]. The results obtained can be applied in some cases in which other known oscillation theorems are not applicable.
Reviewer: Ch.G.Philos

34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
34A30Linear ODE and systems, general
Full Text: DOI
[1] W. J. Coles, An oscillation criterion for second order linear differential equations. Proc. Amer. Math. Soc.19, 755-759 (1968). · Zbl 0172.11702 · doi:10.1090/S0002-9939-68-99981-4
[2] P. Hartman, On nonoscillatory linear differential equations of second order. Amer. J. Math.74, 389-400 (1952). · Zbl 0048.06602 · doi:10.2307/2372004
[3] I. V. Kamenev, An integral criterion for oscillation of linear differential equations of secondorder. Mat. Zametki23, 249-251 (1978) [Math. Notes23, 136-138 (1978)]. · Zbl 0386.34032
[4] M. K. Kwong andA. Zettl, Asymptotically constant unctions and second order linear oscillation. J. Math. Anal. Appl.93, 475-494 (1983). · Zbl 0525.34026 · doi:10.1016/0022-247X(83)90188-9
[5] Ch. G. Philos, Oscillation of second order linear ordinary differential equations with alternating coefficients. Bull. Austral. Math. Soc.27, 307-313 (1983). · Zbl 0508.34024 · doi:10.1017/S0004972700025776
[6] Ch. G. Philos, On a Kamenev’s integral criterion for oscillation of linear differential equations of second order. Utilitas Math.24, 277-289 (1983). · Zbl 0528.34035
[7] D. W. Willet, On the oscillatory behavior of the solutions of second order linear differential equations. Ann. Polon. Math.21, 175-194 (1969).
[8] A. Wintner, A criterion of oscillatory stability. Quart. Appl. Math.7, 115-117 (1949). · Zbl 0032.34801
[9] J. Yan, A note on an oscillation criterion for an equation with damped term. Proc. Amer.Math. Soc.90, 277-280 (1984). · Zbl 0542.34028 · doi:10.1090/S0002-9939-1984-0727249-3
[10] J. Yan, Oscillation theorems for second order linear differential equations with damping. Proc. Amer. Math. Soc.98, 276-282 (1986). · Zbl 0622.34027 · doi:10.1090/S0002-9939-1986-0854033-4
[11] C. C. Yeh, An oscillation criterion for second order nonlinear differential equations withfunctional arguments. J. Math. Anal. Appl.76, 72-76 (1980). · Zbl 0465.34043 · doi:10.1016/0022-247X(80)90059-1
[12] C. C. Yeh, Oscillation theorems for nonlinear second order differential equations with damped term. Proc. Amer. Math. Soc.84, 397-402 (1982). · Zbl 0498.34023 · doi:10.1090/S0002-9939-1982-0640240-9